Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 26, NWS Brownsville, TX

May 10, 2007Jim Hogg County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 10, 2007, 12:01 AM CDT for Jim Hogg County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2007, 12:01 AM CDT (05:01 UTC)
Expired
May 10, 2007, 12:45 AM CDT
In force
44 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 151 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-486 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 100502
SVRBRO
TXC247-100545-
/O.NEW.KBRO.SV.W.0026.070510T0501Z-070510T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1201 AM CDT THU MAY 10 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 1245 AM CDT

* AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF RANDADO...OR ABOUT 20 MILES NORTHEAST OF ZAPATA...AND
  MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RANDADO BY 1215 AM CDT...
  8 MILES NORTHEAST OF GUERRA BY 1225 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2691 9895 2723 9896 2722 9894 2722 9886
      2721 9885 2721 9878 2720 9877 2719 9860
      2681 9874

$$

GB
2 follow-up statements
000 
WWUS54 KBRO 100522
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1220 AM CDT THU MAY 10 2007

TXC247-100545-
/O.CON.KBRO.SV.W.0026.000000T0000Z-070510T0545Z/
JIM HOGG TX-
1220 AM CDT THU MAY 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR JIM HOGG COUNTY...

AT 1217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RANDADO...OR ABOUT 19 MILES SOUTHWEST OF HEBBRONVILLE...
MOVING EAST AT 40 MPH. ANOTHER STRONG TO POTENTIALLY SEVERE 
THUNDERSTORM IN JUST NORTHWEST OF HEBBRONVILLE. THIS STORM COULD 
BECOME SEVERE ANY MOMENT PRODUCE PENNY SIZE HAIL AND WINDS NEAR 60 
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL JIM HOGG COUNTY AT 1230 AM CDT
  RURAL EASTERN JIM HOGG COUNTY AT 1240 AM CDT

LAT...LON 2681 9893 2723 9894 2733 9868 2724 9853
      2685 9849

$$

GB
000 
WWUS54 KBRO 100545
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1242 AM CDT THU MAY 10 2007

TXC247-100615-
/O.EXP.KBRO.SV.W.0026.000000T0000Z-070510T0545Z/
JIM HOGG TX-
1242 AM CDT THU MAY 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR JIM HOGG COUNTY EXPIRES AT 
1245 AM CDT...THE STORM IS WEAKENING AS IT NEARS THE BROOKS COUNTY 
LINE. THE STORM IS STILL CAPABLE OF PRODUCING DIME SIZE HAIL AND 
WIND GUSTS UP TO 50 MPH. OTHER STORMS EXTEND SOUTHWEST THROUGH JIM  
HOGG POTENTIALLY PRODUCING PEA TO MARBLE SIZE HAIL WIND GUST 
EXCEEDING 40 MPH AS WELL AS VERY HEAVY RAINFALL. THIS LINE OF STORMS 
WILL BE MONITORED AS IT MOVES INTO BROOKS COUNTY

LAT...LON 2681 9892 2723 9894 2733 9857 2723 9851
      2685 9849

$$

GB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 8:55 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, May 9, 8:55 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
855 PM CDT WED MAY 9 2007

.DISCUSSION...GFS/NAM FAILS TO RECOGNIZE SOUTHERLY EXTENT AND
MAGNITUDE OF CONVECTION THIS EVENING...PLACING SCT SHRAS 50 TO 70NM
NORTH OF REAL LOCATION. HAVE ADJUSTED POPS TO HPC QPF FOR INIT THRU
12Z 1ST PD...AND HONED SKY AND SVR CONVECTION POTENTIAL TO CURRENT
REAL-TIME TRENDS.
&&

.PREV DISCUSSION...MODERATE SOUTHEASTERLY WINDS WITH GENERALLY
PARTLY CLOUDY SKIES AND DRY CONDITIONS PREVAIL OVER THE RIO GRANDE
VALLEY THIS AFTERNOON. TEMPERATURES HAVE WARMED TO NEAR NORMAL
VALUES TODAY. A HIGH PRESSURE RIDGE EXTENDING INTO DEEP SOUTH TEXAS
WILL CONTINUE PRODUCING LIGHT SOUTHEASTERLY WINDS DURING THE
OVERNIGHT PERIODS AND MODERATE SOUTHEASTERLY WINDS DURING THE
AFTERNOONS AND EVENINGS FOR THE NEXT FEW DAYS. AN UPPER LEVEL LOW
PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL TEXAS THURSDAY AND FRIDAY
INCREASING THE CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS AT
TIMES OVER THE CWA THROUGH SATURDAY. A FEW OF THE ISOLATED
THUNDERSTORMS COULD BECOME STRONG OR SEVERE THURSDAY INTO THURSDAY
NIGHT. DRY CONDITIONS WILL PREVAIL OVER THE RIO GRANDE VALLEY SUNDAY
THROUGH THE END OF NEXT WEEK. TEMPERATURES WILL REMAIN NEAR NORMAL
TO SLIGHTLY ABOVE NORMAL THROUGH THE END OF THE FORECAST PERIOD.
&&

.MARINE...FAIRLY BENIGN MARINE CONDITIONS ARE EXPECTED TO CONTINUE
FOR THE NEXT SEVERAL DAYS.  AN UPPER-LEVEL LOW PASSING TO THE NORTH
WILL CAUSE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AND
FRIDAY.  DRY CONDITIONS WILL RETURN THIS WEEKEND AS HIGH PRESSURE
RE-BUILDS OVER THE REGION.
&&

.AVIATION...GENERALLY VFR TO MVFR CONDITIONS SHOULD PREVAIL
OVERNIGHT.  WINDS WILL GENERALLY BE LIGHT OUT OF THE SOUTHEAST.  A
SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED THURSDAY AFTERNOON AND
EVENING.  SOME OF THE STORMS COULD BE STRONG...WITH HAIL AND BRIEF
GUSTY WINDS POSSIBLE.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  72  84  71  85  69 /  10  20  20  20  00
BROWNSVILLE          71  85  70  88  68 /  10  20  20  20  00
HARLINGEN            70  86  70  88  68 /  10  20  20  20  00
MCALLEN              71  88  70  90  69 /  20  20  20  20  00
RIO GRANDE CITY      70  90  70  92  69 /  30  20  20  20  00
SOUTH PADRE ISLAND   75  82  75  82  73 /  10  20  20  20  00
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS....58
MARINE/AVIATION...68
MESOSCALE...ABBOTT
Hazardous weather outlook, May 9, 9:00 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
900 PM CDT WED MAY 9 2007

TXZ248>257-101100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
900 PM CDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AFTER 11 PM WEDNESDAY
NIGHT...MAINLY IN ZAPATA..STARR AND JIM HOGG COUNTIES. UPPER
LEVEL WINDS COULD ALLOW A FEW STRONG TO SEVERE THUNDERSTORMS TO MOVE
INTO EASTERN COUNTIES INCLUDING THE MIDDLE AND LOWER RIO GRANDE
VALLEY AFTER MIDNIGHT. LARGE HAIL AND STRONG STRAIGHT LINE WINDS
WILL BE THE MAIN THREAT WITH ANY THUNDERSTORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ANOTHER SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS DEEP
SOUTH TEXAS THURSDAY. SOME LINGERING STRONG TO SEVERE THUNDERSTORMS
FROM WEDNESDAY NIGHT COULD PERSIST INTO THURSDAY MORNING WITH
REDEVELOPMENT OF POTENTIAL STRONG TO SEVERE THUNDERSTORMS LATER
THURSDAY AFTERNOON AND EVENING. CENTRAL AND EASTERN AREAS OF THE
RIO GRANDE VALLEY LOOK TO BE IN THE MAIN THREAT REGIONS. LARGE
HAIL AND STRONG WINDS WILL BE THE MAIN SEVERE WEATHER ELEMENTS.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...IF
THE SEVERE THREAT INCREASES ACTIVATION MAY BE NECESSARY.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 11:34 PM CDTSevere Thunderstorm WarningBROZapata41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.